Alert archive / South Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 159, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 10, 2019, 11:13 PM CDT for Lyon County, Sioux County, Iowa; Rock County, Minnesota; Lincoln County, Minnehaha County, Turner County, South Dakota. It was in force for 47 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2019, 11:13 PM CDT (04:13 UTC)
- Expired
- Sep 11, 2019, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Lyon County, IA, Sioux County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 19 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 11:17 PM CDT | TSTM WND DMG | 3 Nw Tea, SD | STEEL BARN BLOWN DOWN DEBRIS BLOWN LONG DISTANCE MULTIPLE SPRUCE TREES DOWN OTHER DAMAGE SOUTH OF HOUSES EAST SIDE OF ROAD. |
| Sep 10, 11:20 PM CDT | TSTM WND GST 70 | 4 N Tea, SD | |
| Sep 10, 11:23 PM CDT | TSTM WND DMG | 4 Ne Tea, SD | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Sep 10, 11:25 PM CDT | TORNADO | 4 Nw Harrisburg, SD | *** 8 INJ *** CORRECTS PREVIOUS TORNADO REPORT FROM 4 NW HARRISBURG. CONFIRMED TORNADO SOUTH SIDE OF SIOUX FALLS. |
| Sep 10, 11:25 PM CDT | TORNADO | 4 Nw Harrisburg, SD | CONFIRMED TORNADO SOUTH SIDE OF SIOUX FALLS. |
| Sep 10, 11:28 PM CDT | TSTM WND GST 70 | 4 S Sioux Falls, SD | LIMB DAMAGE ON MEDIUM SIZED ASH TREE, WOULD ESTIMATE 70 MPH WIND. |
| Sep 10, 11:29 PM CDT | TSTM WND DMG | 2 W Sioux Falls, SD | STRUCTURAL COLLAPSE WITH PEOPLE TRAPPED INSIDE. |
| Sep 10, 11:30 PM CDT | TSTM WND GST 70 | 3 Sse Sioux Falls, SD | RECORDED BY SDSU MESONET. |
| Sep 10, 11:31 PM CDT | TSTM WND DMG | 1 E Sioux Falls, SD | TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF. |
| Sep 10, 11:31 PM CDT | TSTM WND GST 70 | 3 Se Sioux Falls, SD | 60 TO 70 MPH WINDS,. |
| Sep 10, 11:37 PM CDT | HAIL 0.5 | 3 Sw Rowena, SD | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 8:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
334
WUUS53 KFSD 110413
SVRFSD
IAC119-167-MNC133-SDC083-099-125-110500-
/O.NEW.KFSD.SV.W.0159.190911T0413Z-190911T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
1113 PM CDT Tue Sep 10 2019
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Western Lyon County in northwestern Iowa...
Northwestern Sioux County in northwestern Iowa...
Western Rock County in southwestern Minnesota...
Minnehaha County in southeastern South Dakota...
Lincoln County in southeastern South Dakota...
Eastern Turner County in southeastern South Dakota...
* Until midnight CDT.
* At 1113 PM CDT, severe thunderstorms were located along a line
extending from Hartford to near Tea to near Davis, moving east at
50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Crooks and Worthing around 1120 PM CDT.
Sioux Falls, Harrisburg and Baltic around 1125 PM CDT.
Lake Alvin State Recreation Area around 1130 PM CDT.
Canton, Brandon, Newton Hills State Park and Rowena around 1135 PM
CDT.
Garretson, Larchwood, Valley Springs, Sherman, Fairview and
Palisades State Park around 1140 PM CDT.
Inwood, Hills, Beaver Creek and Lester around 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4311 9706 4341 9699 4362 9713 4368 9713
4384 9638 4350 9627 4314 9642
TIME...MOT...LOC 0413Z 260DEG 44KT 4364 9694 4343 9688 4320 9693
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
VandenBoogart2 follow-up statements
849
WWUS53 KFSD 110427
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
1127 PM CDT Tue Sep 10 2019
IAC119-167-MNC133-SDC083-099-125-110500-
/O.CON.KFSD.SV.W.0159.000000T0000Z-190911T0500Z/
Lyon IA-Sioux IA-Rock MN-Minnehaha SD-Lincoln SD-Turner SD-
1127 PM CDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN LYON...NORTHWESTERN SIOUX...WESTERN ROCK...MINNEHAHA...
LINCOLN AND EASTERN TURNER COUNTIES...
At 1127 PM CDT, severe thunderstorms were located along a line
extending from near Crooks to Harrisburg to 7 miles south of
Worthing, moving east at 50 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
These severe storms will be near...
Lake Alvin State Recreation Area around 1130 PM CDT.
Brandon, Newton Hills State Park and Rowena around 1135 PM CDT.
Canton, Garretson, Larchwood, Valley Springs, Fairview and
Palisades State Park around 1140 PM CDT.
Inwood, Hills, Lester and Sherman around 1145 PM CDT.
Beaver Creek around 1150 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4311 9706 4341 9699 4362 9713 4368 9713
4384 9638 4350 9627 4314 9642
TIME...MOT...LOC 0427Z 260DEG 44KT 4367 9674 4346 9668 4323 9673
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...90MPH
$$
JM017
WWUS53 KFSD 110452
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
1152 PM CDT Tue Sep 10 2019
SDC125-110501-
/O.CAN.KFSD.SV.W.0159.000000T0000Z-190911T0500Z/
Turner SD-
1152 PM CDT Tue Sep 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TURNER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Iowa...southwestern Minnesota...and southeastern South
Dakota.
LAT...LON 4332 9677 4357 9680 4372 9693 4384 9638
4350 9627 4314 9642 4312 9693
TIME...MOT...LOC 0451Z 260DEG 44KT 4368 9668 4347 9662 4324 9667
$$
IAC119-167-MNC133-SDC083-099-110500-
/O.CON.KFSD.SV.W.0159.000000T0000Z-190911T0500Z/
Lyon IA-Sioux IA-Rock MN-Minnehaha SD-Lincoln SD-
1152 PM CDT Tue Sep 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN LYON...NORTHWESTERN SIOUX...WESTERN ROCK...EASTERN
MINNEHAHA AND LINCOLN COUNTIES...
At 1151 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Baltic to Lake Alvin State
Recreation Area to near Newton Hills State Park, moving east at 50
mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
These severe storms will be near...
Brandon and Rowena around 1155 PM CDT.
Garretson, Larchwood, Inwood, Valley Springs, Hills, Lester,
Sherman, Fairview and Palisades State Park around 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4332 9677 4357 9680 4372 9693 4384 9638
4350 9627 4314 9642 4312 9693
TIME...MOT...LOC 0451Z 260DEG 44KT 4368 9668 4347 9662 4324 9667
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...90MPH
$$
VandenBoogartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:09 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 10, 6:09 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
609 PM CDT Tue Sep 10 2019
.SHORT TERM...(This Evening through Wednesday)
Issued at 303 PM CDT Tue Sep 10 2019
There is likely a very busy night ahead as a deep trough of low
pressure across the Rockies spreads an upper level wave onto the
Plains. This will gradually increase the low and mid level flow and
bring much more unstable air into the area this evening. Severe
weather and heavy rainfall are both expected with this event. There
will be two areas to watch for severe and heavy rainfall potential.
The first will see thunderstorms expand in coverage across southwest
SD and north central NE late this afternoon. This cluster of storms
is expected to become organized and move east and northeast through
the evening and overnight. With deep layer shear, likely close to 50
knots, and moisture ramping up and isolated to scattered
thunderstorms should quickly evolve into a linear system. The
surface to 3 km shear vectors are from about 220 degrees at 30 to 40
knots which is plenty strong to support the potential for QLCS
tornadoes embedded within the main line of storms if a strong linear
system evolves. So any segments of this line moving to the northeast
will need to be watched closely. This severe weather threat appears
most likely from about 2z to 8z tonight and would likely be closest
to the surface to 900 mb boundary, which for now appears to be
roughly along and south of Interstate 90. It looks like the only
thing that could slow this down is if the surface to 900mb layer
remains capped. Will have to watch south central SD from about 23z
to 2z for the potential for a surface based or near surface based
storm ahead of the main line. A storm in that environment would
likely produce a fairly strong supercell but for now most if not all
models indicate capping diminishing this threat.
The other area to watch will be roughly from 2z to 5z in far eastern
SD, southwest MN and northwest IA. The LLJ will quickly increase
this evening and deliver strong convergence and instability to this
area. With the elevated nature of these storms hail will be the main
threat. Deeper shear does support the potential for a couple of
supercells so some larger hail to golf ball size will be possible.
Along with the severe threat is also a heavy rain threat with he
potential for backing winds into Wednesday and additional
development to the west. The best chance for continued heavy
rainfall would be north of Interstate 90 which would be more in line
with the 900 mb to 800 mb layer.
Wednesday morning will see the threat for a few thunderstorms across
southwest MN and west down highway 14. Capping will likely settle
over much of the area from late morning into mid afternoon as weak
ridging aloft moves through between the exiting wave and the next
incoming wave. So for now not expecting much activity from about 14z
through 22z. The next question will be where does the low level to
surface boundary end up settling into. Right now looking like the
925 mb front will be just north of Interstate 90 while the surface
front will be near and possibly just south. The reason that this is
important is that there may be some potential for surface or near
surface convection to develop, and with the expected instability and
shear a few supercells would be likely. The better chances would be
south of Interstate 90 and west of highway 81.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 303 PM CDT Tue Sep 10 2019
The main wave and cold front aloft swings onto the Plains Wednesday
night into Thursday and should expand coverage of thunderstorms
again on Wednesday night. There will be a continued threat for heavy
rainfall and severe weather.
Southwest MN and northwest IA could see some severe potential on
Thursday but right now it appears that the cooler and drier air will
settle in too quickly.
Friday will be cooler and breezy as deep westerly flow develops in
the wake of this strong wave. Expect some gusts of 35 mph or so.
Temperatures will warm on Saturday and a few thunderstorms will be
possible as a ridge builds to the west. By Sunday upper level
ridging will begins to strengthen overhead and a trough deepens over
the Western United States. This ridge is expected to continue into
mid week so expecting above normal temperatures Saturday through mid
week with mainly dry conditions expected.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 602 PM CDT Tue Sep 10 2019
Showers and thunderstorms will increase in coverage through the
evening into the overnight hours. Some of the storms will be
severe with heavy rainfall. Later tonight into Wednesday morning
IFR and MVFR ceilings will likely develop along and north of the
surface warm front. More showers and thunderstorms are expected
tommorow night.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flash Flood Watch from 11 PM CDT this evening through Wednesday
morning for SDZ053>056-058>062-064>067.
MN...Flash Flood Watch from 11 PM CDT this evening through Wednesday
morning for MNZ080-089-097-098.
IA...Flash Flood Watch from 11 PM CDT this evening through Wednesday
morning for IAZ001.
NE...NONE.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Sep 10, 5:48 AM CDT, 17 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 548 AM CDT Tue Sep 10 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-111100- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 548 AM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Thunderstorms are expected to develop this evening in south central South Dakota. Initial storms will be capable of hail to the size of golf balls or a bit larger, winds to 70 mph and isolated tornadoes. The storms will congeal into bowing segments during the evening capable of wind gusts to 80 mph, hail of half dollar size and even an isolated tornadoes moving across southeast South Dakota and into adjacent sections of northwest Iowa and southwest Minnesota toward midnight. A few severe storms may also precede the advancing larger linear storms during the evening hours in northwest Iowa and southwest Minnesota. In addition to the severe weather threat, locally heavy rainfall is possible, as much as 2 to 4 inches in some locations overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of thunderstorms is likely from later Wednesday afternoon through Wednesday night. Severe storms will be possible, capable of large hail, damaging wind and tornadoes. Locally heavy rainfall will again be possible, especially north of Interstate 90. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 6 pm and 2 am.
In the hours before
Local storm report, Sep 10, 9:27 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 7 NNW HARRISON 43.54N 98.59W
09/10/2019 E60 MPH AURORA SD TRAINED SPOTTER
&&Local storm report, Sep 10, 9:28 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
928 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG STICKNEY 43.59N 98.44W
09/10/2019 AURORA SD TRAINED SPOTTER
SEVERAL SMALL TREE LIMBS DOWN.
&&Local storm report, Sep 10, 10:26 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 2 N MITCHELL 43.77N 98.03W
09/10/2019 M1.96 INCH DAVISON SD ASOS
&&Local storm report, Sep 10, 10:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 3 W GEDDES 43.26N 98.76W
09/10/2019 M2.10 INCH CHARLES MIX SD MESONET
&&Local storm report, Sep 10, 10:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST WHITE LAKE 43.73N 98.71W
09/10/2019 M53 MPH AURORA SD MESONET
SDSU STATION.
&&Local storm report, Sep 10, 10:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 PM CDT TUE SEP 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 4 S PARKSTON 43.34N 97.99W
09/10/2019 M4.40 INCH HUTCHINSON SD PUBLIC
REPORT VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:27 PM CDT | Tornado Warning | FSD | Lyon | 33 min |
| Sep 10, 11:59 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola, Sioux | 46 min |
| Sep 11, 12:44 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 46 min |
| Sep 11, 1:03 AM CDT | Flash Flood Warning | FSD | Lyon, Sioux | 6 hr |
| Sep 11, 1:25 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 65 min |
| Sep 11, 3:14 AM CDT | Flash Flood Warning | FSD | Woodbury | 4 hr |
| Sep 11, 4:07 AM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 26 hr |
| Sep 11, 4:10 AM CDT | Flash Flood Warning | FSD | Ida, Woodbury | 3 hr |
| Sep 11, 8:01 AM CDT | River Flood Warning | FSD | Lyon | 29 days |
| Sep 11, 9:10 AM CDT | River Flood Warning | FSD | Lyon | 14 days |
| Sep 11, 9:10 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 16 days |
| Sep 11, 9:10 AM CDT | River Flood Warning | FSD | Plymouth | 21 days |
| Sep 10, 11:54 PM CDT | Tornado Warning | FSD | Rock | 13 min |
| Sep 11, 12:24 AM CDT | Flash Flood Warning | FSD | Lincoln, Pipestone | 6 hr |
| Sep 11, 12:39 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 51 min |
| Sep 11, 1:27 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray | 63 min |
| Sep 11, 8:01 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Sep 11, 8:01 AM CDT | River Flood Warning | FSD | Pipestone | 21 days |
| Sep 11, 10:11 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Sep 10, 7:24 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory | 36 min |
| Sep 10, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 44 min |
| Sep 10, 7:58 PM CDT | Tornado Warning | FSD | Charles Mix, Douglas | 32 min |
| Sep 10, 8:01 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Davison, Douglas, Gregory | 44 min |
| Sep 10, 8:07 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix | 38 min |
| Sep 10, 8:41 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Hutchinson | 49 min |
| Sep 10, 8:52 PM CDT | Tornado Warning | FSD | Aurora, Davison | 23 min |
| Sep 10, 8:52 PM CDT | Tornado Warning | FSD | Bon Homme, Hutchinson | 38 min |
| Sep 10, 9:13 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 47 min |
| Sep 10, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 29 min |
| Sep 10, 9:29 PM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Davison, Douglas, Hanson, Hutchinson | 6 hr |
| Sep 10, 9:36 PM CDT | Tornado Warning | FSD | Hutchinson | 24 min |
| Sep 10, 9:46 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 44 min |
| Sep 10, 9:56 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook | 34 min |
| Sep 10, 10:22 PM CDT | Flash Flood Warning | FSD | Hanson, Hutchinson, McCook, Turner | 5 hr |
| Sep 10, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hanson, Hutchinson, McCook, Yankton | 53 min |
| Sep 10, 10:42 PM CDT | Tornado Warning | FSD | Hutchinson, McCook, Turner | 33 min |
| Sep 10, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Hutchinson, Lincoln, McCook, Minnehaha, Turner and 1 more | 43 min |
| Sep 10, 10:53 PM CDT | Tornado Warning | FSD | McCook, Minnehaha, Turner | 24 min |
| Sep 10, 11:04 PM CDT | Tornado Warning | FSD | Lincoln, Turner | 26 min |
| Sep 10, 11:26 PM CDT | Flash Flood Warning | FSD | Lake, Lincoln, McCook, Miner, Minnehaha, Moody and 1 more | 3 hr |
| Sep 11, 12:24 AM CDT | Flash Flood Warning | FSD | Clay, Hutchinson, Lincoln, Turner, Union, Yankton | 6 hr |
| Sep 11, 12:55 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 21 days |
| Sep 11, 12:55 AM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Sep 11, 2:17 AM CDT | Flash Flood Warning | FSD | Lake, Lincoln, McCook, Miner, Minnehaha, Moody and 1 more | 4 hr |
| Sep 11, 3:31 AM CDT | Areal Flood Warning | FSD | Bon Homme, Brookings, Charles Mix, Clay, Douglas, Hanson and 9 more | 18 hr |
| Sep 11, 9:10 AM CDT | River Flood Warning | FSD | Minnehaha | 60 hr |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Yankton | 24 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Turner | 6 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Turner | 21 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Turner | 21 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Clay | 8 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Clay | 21 days |
| Sep 11, 9:21 AM CDT | River Flood Warning | FSD | Moody | 21 days |
| Sep 11, 10:42 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 21 days |
| Sep 11, 3:41 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 13 days |
| Sep 11, 3:44 PM CDT | River Flood Warning | FSD | Moody | 21 days |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2019Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.